News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Burning stomach - history of infectious colitis


 lashesluv - Tue Feb 12, 2008 7:31 pm

Hi,

I am a 38 years old woman with a history of IBS and was hospitalized for three days last year for fever, rectal bleeding from colon, fainting and vomiting. They said I had "infectious colitis" and gave me some steroids and anti-boitics to take for a week. For the past month I have been having severe burning in my upper middle stomach just at the rib cage and my belly gets really bloated. I was prescribed Zantac 150 twice a day and have also had to resort to other antacids. I have an abdominal ultrasound booked for the end of the month. The problem is that NONE of it is working and it is keeping me up at night.

Like my people, I do not have a family doctor so I am not sure if I should just wait until the results of the ultrasound or whether I should go to the hospital. Any information would be greatly appreciated.

Thanks :)
 John Kenyon, CNA - Thu Aug 07, 2008 10:50 pm

User avatar Hello -

While I am perplexed that your "infectious colitis" was treated with steroids and antibiotics simultaneously (known as the "shotgun" approach), I don't think that episode is likely related to your current problem, which sounds like gastritis with possible stomach ulcer. Based on the date of your post I'm sure you've long since had your ultrasound, and perhaps it was even followed up with an edoscopy.

I'm sorry your question wasn't answered in a timely manner, and I hope you were able to get to the bottom of what was causing the problem and are feeling much better by now. Please do follow up with us here and let us know how things went.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here